Lifestyle changes, nutrition, and supplements for hep b

Hi @petrix, welcome to the forum! So glad you found us and really glad to hear that you’re doing well and making healthy lifestyle choices. As far as research into canabis and hep b, I am not surprised there’s no human studies looking at it. I know from my own conversations with liver specialists over the years that an occasional “joint” is not harmful; just as an occasional alcoholic drink is not fatal either. But the key is “occasional” and not very much of either substance. Although I’m not a user, I know patients who do and find it a useful way to de-stress on occasion. But of course ideally it would be great if you could find other ways if possible - meditation, walks, poetry, etc. Anything you inhale, eat or drink affects your liver in the long run. But if it’s truly the only “vice” that you have and really only a couple of joints a month, then personally I would be ok with it if I were your doctor! My “vice” is drinking diet coke every - usually one but on hot summer days I sometimes drink two. Terrible to do, but so refreshing. Maybe Thomas or the other researchers on this forum have more scientific rationales to support their advice? Thanks for sharing and hope to hear from others. Always, Joan

Thanks for your time @Joan_Block .
I’m glad I found this beautiful community here.
Sometimes I think that HBV maybe was actually a good thing that happened to me because I became much more careful to my lifestyle and much more informed about the human body.
Now I understand much better my liver and I have a much closer relationship with it.
I encourage all the people on this forum to have a positive mindset , to find activities that they enjoy and let’s be optimistic that in the near future will be available a vaccine/treatment that will completely cure HBV.
Until then, let’s take care of ourselves keeping “our little pleasures” only ocasionally. :slight_smile:
I wish you all the best !

I am facing same problem. I lost about 13kg Nov 2019-July 2020 without any effort and since then I can’t gain any weight. I am a 171cm woman and weighting 57kg, lighter than in my teens. I might gain 2/3kg and then lose them back.

Hi @ecky, sounds like something is going on with your body. Have you seen a doctor? Unexplained weight loss (meaning you’re not trying to lose weight) is something that should be medically checked out. It could be a health issue that can be easily resolved. Or could require more evaluation. But whatever, I would strongly encourage you to see a health care provider and share this history with them. Thanks for posting and keep in touch. We want you to be healthy!! Always, Joan

Hi @Joan_Block ,
Thank you for making time to replay and for your advice.
I mentioned this to my doctor when I suddenly started to lose weight and her answer was that this is not possible (it was 1Kg in a day and then continued to lose but not as drastically).
The one thing is different since I started to lose weight was that I would go the toilet more often than usual, it could be 2/3 times a day.

Now I need to go once or twice a day (especially after I have my morning coffee :blush:)

Because my problem hasn’t been taken in serious I am discouraged to seek any medical advice for this problem.

Dear @Ecky,

If you don’t feel that your doctor is listening to you and taking your problems seriously, it’s probably time to seek another opinion. You should be able to feel comfortable sharing these things.

Thomas

1 Like

Hello Ecky,
I would definitely go to another doctor.
Specially if you weigh less than your teens.
Have you tried not drinking coffee, switching to tea maybe?
Try to think of some more symptoms for the doctor. Slight pain in the stomach, what is the texture and consistency of when you go to the toilet, runny, hard to pass, painful, colour?
Wishing you the best and please keep us updated
C…

1 Like

Dear @ThomasTu and @Caraline ,
I appreciate your help and considering my worry. My doctor recently has been replaced, so I will see what are the options of my new doctor. Also if my weight is stable I think I might wait and see what will happen in autumn as I am starting then the administration of Peginterferon alfa-2a. I’ve heard that people who administrate it lose weight, hopefully it won’t be my case :relaxed:.

Ecky